Alert archive / Hawaii / Wind Advisories in 2014
Wind Advisory 11, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Feb 26, 2014, 5:38 PM HST for Hawaii County, Hawaii. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2014, 5:38 PM HST (03:38 UTC)
- Expired
- Feb 27, 2014, 3:08 AM HST
- In force
- 10 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 3.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
513 WWHW70 PHFO 270338 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 538 PM HST WED FEB 26 2014 ...SUMMIT WINDS ON THE DECLINE BUT REMAIN STRONG... .SUMMIT WINDS ARE SLOWLY SUBSIDING AND HAVE DROPPED BELOW WARNING CRITERIA. THE DECLINE IN WINDS IS EXPECTED TO CONTINUE OVERNIGHT AS HIGH PRESSURE BUILDS TO THE NORTH AND WINDS BEGIN TO SHIFT TOWARD THE EAST. HIZ028-271600- /O.CAN.PHFO.HW.W.0007.000000T0000Z-140227T0400Z/ /O.NEW.PHFO.WI.Y.0011.140227T0338Z-140227T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 538 PM HST WED FEB 26 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 45 TO 55 MPH WITH LOCALIZED GUSTS OVER 60 MPH. * TIMING...TONIGHT...WITH STRONGEST WINDS BEFORE MIDNIGHT. * IMPACTS...TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 45 TO 55 MPH... OR GUSTS OF 55 TO 65 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
1 follow-up statement
278 WWHW70 PHFO 271308 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 308 AM HST THU FEB 27 2014 ...WINDS OVER THE BIG ISLAND SUMMITS HAVE CALMED DOWN... HIZ028-271415- /O.CAN.PHFO.WI.Y.0011.000000T0000Z-140227T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 308 AM HST THU FEB 27 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS ARE EXPECTED TO BE LIGHT TODAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 26, 3:52 PM HST, 1 hour 46 minutes earlier.
Area forecast discussion, Feb 26, 3:52 PM HST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 352 PM HST WED FEB 26 2014 .SYNOPSIS... A WEAKENING COLD FRONT WILL SPREAD CLOUDS AND SHOWERS OVER THE CENTRAL AND EASTERN PART OF THE STATE TONIGHT. STABLE WEATHER WILL MOVE IN BEHIND THE FRONT BEFORE ANOTHER FRONT USHERS IN SHIFTING WINDS AND THE POTENTIAL FOR RAINFALL BY THE WEEKEND. && .DISCUSSION... A WEAKENING FRONTAL BOUNDARY WILL SWING SOUTHEAST THROUGH THE STATE OVERNIGHT. RAINFALL AMOUNTS HAVE GENERALLY BEEN LIGHT WITH THIS FEATURE...WITH AMOUNTS FOCUSED OVER WINDWARD AND MAUKA AREAS. SOUNDING AND SATELLITE DATA INDICATE THAT A STABLE AND RELATIVELY DRY AIRMASS PREVAILS OVER THE ISLANDS AND BEHIND THE FRONTAL FEATURE. WATER VAPOR IMAGERY INDICATES THAT STABILITY IS ALSO INCREASING ALOFT AS HIGH PRESSURE SWINGS IN FROM THE WEST. THESE FACTORS WILL ALL CONTRIBUTE TO KEEP RAINFALL AMOUNTS LIGHT. SURFACE WINDS HAVE BEEN BREEZY FROM THE NORTH FOR MANY LOCATIONS ALONG AND BEHIND THE FRONT. EXPECT THE WINDS TO CONTINUE INTO THE OVERNIGHT HOURS WITH A GRADUAL WEAKENING EARLY THURSDAY AS A SURFACE HIGH BUILDS IN TO THE NORTH AND EAST OF THE STATE. STRONG NORTHWEST WINDS FOR THE BIG ISLAND SUMMITS WILL CONTINUE INTO THIS EVENING BEFORE WEAKENING OVERNIGHT. A HIGH WIND WARNING REMAINS IN EFFECT THROUGH 6 PM. THE COMBINATION OF THE SURFACE AND MID/UPPER-LEVEL HIGH WILL LEAD TO A QUIET DAY WEATHER-WISE THURSDAY AND MUCH OF FRIDAY...BEFORE WINDS BEGIN TO VEER AHEAD OF AN APPROACHING FRONT. LATE FRIDAY INTO THE WEEKEND MOISTURE IS EXPECTED TO INCREASE FROM THE SOUTH WITH SHOWER CHANCES ON THE UPTICK. MID RANGE FORECAST MODELS HAVE BEEN CONSISTENT WITH DRAGGING A MORE SUBSTANTIAL FRONT ACROSS THE STATE SATURDAY AND SUNDAY. FOR SEVERAL MODEL RUNS NOW...THERE ARE INDICATIONS THAT THIS FRONTAL BOUNDARY WILL STALL OUT OVER THE EASTERN HALF OF THE STATE AND BE ENHANCED BY DEEP MOISTURE MIGRATING IN FROM THE SOUTH. SOME UNCERTAINTY STILL LINGERS REGARDING THE SITUATION BECAUSE THERE IS LITTLE MID/UPPER-LEVEL SUPPORT INDICATED IN THE GLOBAL MODELS. THIS LACK OF SUPPORT COULD LIMIT THE POTENTIAL FOR WIDESPREAD HEAVY RAINFALL. IN EITHER CASE...THE WEEKEND LOOKS WETTER...ESPECIALLY THE SECOND HALF. && .AVIATION... A WEAKENING FRONT MOVING SE DOWN THE ISLAND CHAIN WILL BRING ISOL/TEMPO MVFR THIS EVENING ALONG N FACING SLOPES AND INTERIOR AREAS. ACCELERATED NORTH WINDS WILL IMPACT MT RIDGES...VALLEYS AND EXPOSED COASTLINES. STRONG NW WINDS WILL CONTINUE ALONG BIG ISLAND SUMMITS ABOVE 12 THOUSAND FEET INTO TONIGHT. && .MARINE... A MIXED PERIOD NORTH-NORTHWEST SWELL WILL MOVE IN TONIGHT ON INTO THURSDAY WITH NEAR ADVISORY CONDITIONS FOR NORTH AND WEST FACING SHORES. THIS SWELL WILL BE REINFORCED BY A LARGER...LIKELY NEAR WARNING LEVEL...NORTHWEST SWELL LATE SATURDAY INTO EARLY NEXT WEEK. GUSTY WINDS FROM THE NORTH AND NORTHEAST WILL CREATE A PERIOD OF SMALL CRAFT ADVISORY WINDS OVERNIGHT THROUGH THURSDAY IN THE ALENUIHAHA CHANNEL AND WATERS SOUTH AND EAST OF SOUTH POINT ON THE BIG ISLAND. WINDS WILL ALSO BE GUSTY IN MAALAEA BAY...THE PAILOLO CHANNEL...AND THE KAIWI CHANNEL. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 6 PM HST THIS EVENING FOR BIG ISLAND SUMMITS. SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 6 PM HST THURSDAY FOR ALENUIHAHA CHANNEL-BIG ISLAND SOUTHEAST WATERS. && DISCUSSION/MARINE...CANTIN AVIATION...MORRISON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 3:55 PM HST | Small Craft Advisory | HFO | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.